Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 3, NWS Corpus Christi, TX

February 7, 20094 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 7, 2009, 10:08 AM CST for 4 counties in Texas. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2009, 10:08 AM CST (16:08 UTC)
Expired
Feb 7, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 071608
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1008 AM CST SAT FEB 7 2009

...ANOTHER WINDY DAY IS EXPECTED ACROSS THE SOUTHEAST COASTAL
BEND...

.A STRONG PRESSURE GRADIENT PRODUCED BY LOW PRESSURE ACROSS WEST
TEXAS AND MEXICO WILL MAINTAIN STRONG SOUTHEAST WINDS TODAY.

TXZ241>244-080000-
/O.NEW.KCRP.WI.Y.0003.090207T1608Z-090208T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
1008 AM CST SAT FEB 7 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SOUTHEAST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH WILL
PREVAIL TODAY ACROSS THE REGION. WINDS WILL BEGIN TO LAY THIS
EVENING WITH THE LOSS OF DAYTIME HEATING.

MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH
CAUTION TODAY.  THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES.

$$

MB
1 follow-up statement
000 
WWUS74 KCRP 072358
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CST SAT FEB 7 2009

TXZ241>244-080100-
/O.EXP.KCRP.WI.Y.0003.000000T0000Z-090208T0000Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
558 PM CST SAT FEB 7 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON.
SUSTAINED WINDS AND WIND GUSTS HAVE DECREASED SUFFICIENTLY LATE
THIS AFTERNOON TO ALLOW THE ADVISORY TO EXPIRE. 

WINDY CONDITIONS ARE EXPECTED AGAIN ON SUNDAY...AND ANOTHER WIND
ADVISORY WILL LIKELY BE ISSUED FOR MUCH OF SOUTH TEXAS. 

$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 5:32 AM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 7, 5:32 AM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CST SAT FEB 7 2009

.DISCUSSION...SEE UPDATED AVIATION SECTION.

&&

.AVIATION...35 TO 40 KT LOW LEVEL JET PUMPING MOISTURE INTO S TX
WILL PROVIDE SOME MVFR CIGS THIS MORNING MAINLY FOR INLAND AREAS.
CIGS WILL SCT OUT OR LIFT TO VFR LEVELS BY AFTN. MVFR CONDITIONS
ARE EXPECTED TO DEVELOP AGAIN OVERNIGHT AS STRATUS FORMS ONCE
AGAIN.

&&

.PREV DISCUSSION... /ISSUED 332 AM CST SAT FEB 7 2009/

SHORT TERM (TODAY THROUGH SUNDAY)...MAIN STORY NEXT FEW DAYS WILL
BE SPRINGLIKE PATTERN W/ WARM TEMPS AND WINDY CONDITIONS. S/WV AND
ASSOC SFC LOW THAT PRODUCED THE STRONG WIND ON FRI WILL LIFT
ACROSS THE GREAT LAKES TODAY. THIS WILL ALLOW FOR JUST SLIGHTLY
LESS WIND TODAY AS STRONG HIGH PRESSURE RIDGE ACROSS THE NRN GULF
AND A WEAKNESS ACROSS WRN TEXAS CONTINUE TO PROVIDE A STRONG PGRAD
ACROSS THE REGION. MORNING STRATUS WILL TRANSITION INTO BKN CU
LAYER W/ MCLDY SKIES FOR MUCH OF THE REGION. A VIGOROUS UPR
LOW...CURRENTLY MVG INTO THE CA COAST...WILL MOVE INTO THE DESERT
SW BY SUNDAY INDUCING PRESSURE FALLS AND SFC CYCLOGENESIS ACROSS THE
TEXAS HIGH PLAINS. THIS WILL INDUCE A STRONG PGRAD AND A 35 KT LLJ
BY SUN MORNING. THE LLJ ACTUALLY STRENGTHENS THROUGH THE DAY
SLIGHTLY ON SUN WHICH IS USUALLY A BAD SIGN. LOW LEVEL MOISTURE
WILL INCREASE PROVIDING MCDLY TO CLDY SKIES AND THUS LOWERING HIGH
TEMPS ON SUN. SUPPOSE THIS COULD BE THE ONE CAVEAT TO LIMIT WINDS
AS WELL AND THIS WILL HAVE TO BE CONSIDERED...BUT FOR NOW WILL
SHOW MUCH OF THE REGION REACHING TO WIND ADVISORY CRITERIA W/
WINDS GUSTING TO 40 TO 45 MPH ACROSS MUCH OF THE COASTAL PLAINS
(SLIGHTLY LESS FAR WEST). A VERY ISOLD SPRINKLE OR TWO MAY BE
POSSIBLE ON SUN ACROSS THE EAST...BUT CERTAINLY DOES NOT SEEM
WORTH MENTIONING ATTM.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...A S/WV TROUGH WILL EJECT
INTO THE SOUTH-CENTRAL PLAINS MONDAY MORNING OUT OF THE BASE OF A
BROAD MID/UPR TROUGH TO THE WEST. THE TAIL END OF A LINE OF
CONVECTION ALONG THE 850MB BOUNDARY ASSOCIATED WITH THE S/WV TROUGH
MAY AFFECT THE VICTORIA CROSSROADS BETWEEN 06Z-18Z MONDAY.
HOWEVER...VEERING BOUNDARY LAYER WIND PROFILE WILL PROBABLY KEEP THE
ENVIRONMENT CAPPED AND PRECLUDE ANY CONVECTION FROM DEVELOPING
ACROSS THE REST OF SOUTH TEXAS. GRADIENT FLOW WILL INCREASE AGAIN ON
TUESDAY IN RESPONSE TO LEE CYCLOGENESIS DEVELOPING EAST OF THE
ROCKIES DUE TO A SECOND S/WV TROUGH MOVING INTO NEW MEXICO. THE
LATEST RUNS OF THE MEDIUM RANGE MODELS ARE A LITTLE FASTER WITH THIS
FEATURE SHOWING IT ENTERING THE SOUTHERN PLAINS BETWEEN 06Z-12Z WED.
ITS ASSOCIATED PACIFIC FRONT IS PROGGED TO BLAST THROUGH SOUTH TEXAS
LATE TUESDAY NIGHT WITH ITS POSITION LOCATED ALONG THE COAST BY
SUNRISE WEDNESDAY MORNING. A MUCH DRIER/SUBSIDENT AIR MASS WILL
RAPIDLY FILTER IN BEHIND THE BOUNDARY. GIVEN THE PACIFIC ORIGIN OF
THE AIR MASS...TEMPS SHOULD INCREASE INTO THE UPPER 70S/LOW 80S
AREAWIDE WITH DEWPOINTS DROPPING INTO THE TEENS. THIS COMBINATION
WILL LEAD TO VERY LOW RELATIVE HUMIDITIES BY WEDNESDAY AFTERNOON.
GUSTY NORTHWESTERLY WINDS COMBINED WITH EXTREMELY LOW RH VALUES WILL
LIKELY GENERATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON. THE ECMWF/GFS BEGIN TO DIVERGE WITH RESPECT TO THE UPPER
PATTERN THURSDAY AND FRIDAY. THE GFS IS MORE PROGRESSIVE AND IS TOO
FAST AT INCREASING MOISTURE ACROSS THE REGION THURSDAY. THE GFS THEN
PUSHES ANOTHER PACIFIC FRONT THROUGH THE CWA MIDDAY FRIDAY. THE
ECMWF IS A LITTLE MORE REALISTIC WITH ITS SLOWER MOISTURE RETURN
THROUGH FRIDAY AHEAD OF THE PACIFIC FRONT. THE ECMWF PROGS THE FRONT
TO PUSH THROUGH SOUTH TEXAS SATURDAY MORNING. FOR NOW WILL FORECAST
CLOSE TO THE ECMWF SOLUTION FOR DAYS 7-8 GIVEN ITS SUPERIOR
PERFORMANCE THIS WINTER IN THE EXTENDED RELATIVE TO THE GFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  65  77  65  80  /  10  10  10  10  10
VICTORIA          78  61  76  64  76  /  10  10  10  20  20
LAREDO            85  63  80  62  84  /   0   0  10  10  10
ALICE             82  63  77  64  84  /  10  10  10  10  10
ROCKPORT          77  65  74  66  75  /  10  10  10  10  10
COTULLA           83  61  78  62  82  /   0   0  10  10  10
KINGSVILLE        80  64  77  65  83  /  10  10  10  10  10
NAVY CORPUS       76  65  75  67  75  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

MG/88...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Feb 7, 5:03 AM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CST SAT FEB 7 2009

TXZ229>234-239>247-081115-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
503 AM CST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF STRONG AND GUSTY WINDS AND VERY DRY VEGETATION
WILL PROVIDE AN ELEVATED WILD FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL INCREASE ON SUNDAY IN ADVANCE OF A VIGOROUS LOW
PRESSURE SYSTEM. WIND ADVISORIES MAY BE REQUIRED AS WINDS ARE
EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH
ACROSS THE COASTAL PLAINS. A HIGH WILD FIRE DANGER WILL CONTINUE
ON SUNDAY DUE TO THE WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-081115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
503 AM CST SAT FEB 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE BAYS AND WATERWAYS
FROM BAFFIN BAY TO PORT ARANSAS AND FOR THE GULF WATERS FROM
BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL OUT TO 60 NM OFFSHORE DUE
TO STRONG ONSHORE FLOW AND ELEVATED SEAS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER PORTIONS OF THE COASTAL
WATERS AT TIMES THROUGH MIDWEEK. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG/TM

In the hours before

Special weather statement, Feb 7, 5:24 AM CST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CST SAT FEB 7 2009

TXZ229>234-239>247-071800-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
524 AM CST SAT FEB 7 2009

...ELEVATED WILD FIRE THREAT THROUGH THE WEEKEND...

ALTHOUGH RELATIVE HUMIDITY VALUES WILL REMAIN WITHIN TYPICAL
RANGES OVER THE WEEKEND...THE COMBINATION OF WINDY CONDITIONS AND
VERY DRY AND CURED VEGETATION WILL LEAD TO AN ELEVATED WILD FIRE
THREAT. THE GREATEST THREAT WILL BE ACROSS AREAS WEST OF
INTERSTATE 37 AND HIGHWAY 77 WHERE RELATIVE HUMIDITY VALUES ARE
EXPECTED TO BE LESS THAN 50 PERCENT DURING THE AFTERNOON.

AFFECTED RESIDENTS ARE URGED TO REFRAIN FROM ACTIVITIES THAT COULD
INADVERTENTLY CAUSE WILDFIRES. AVOID USE OF WELDING OR GRINDING
EQUIPMENT NEAR WEEDS AND GRASS. AVOID PARKING VEHICLES IN TALL...
DRY GRASS AND WEEDS THAT COULD BE IGNITED BY HOT CATALYTIC
CONVERTERS. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. CONTROLLED
BURNS OR BURNING OF TRASH IS NOT RECOMMENDED. BURN BANS HAVE BEEN
ISSUED FOR SEVERAL COUNTIES IN SOUTH TEXAS. REPORT WILD FIRES
QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

MJG

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.